Texas, 2023Wildfire in Texas, August 21 to 25, 2023
August 21 to 25, 2023 · NWS FWD · 1 event in 1 county or zone
A wildfire burned 855 acres in eastern Young County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire burned 855 acres in eastern Young County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 21, 2:06 PM CST, 24 minutes earlier.
Area forecast discussion, Aug 21, 2:06 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
306 PM CDT Mon Aug 21 2023
...New Long Term...
.SHORT TERM... /Issued 1257 PM CDT Mon Aug 21 2023/
/This Afternoon Through Tuesday/
A potent mid-level ridge will continue to keep hot and generally
rain-free weather in place across North and Central Texas. With
the ridge axis displaced a bit further north today, it won't get
quite as hot as we've seen the past several days. However, this
isn't much consolation as triple digit heat is still expected
across the entire region. Breezy east winds will result in a
critical fire threat for all but the northeast zones this
afternoon and evening, as fuels remain remarkably dry and relative
humidity falls to 20-30% across the region.
Eyes will be on the Gulf of Mexico on Tuesday, as a potential
tropical system moves into South Texas. Unfortunately, the vast
majority of its associated shower and thunderstorm activity will
remain south of our forecast area. However, there's still a low
chance a stray shower or storm will find its way into our southern
zones late Tuesday afternoon. While any rainfall that occurs
wouldn't make a dent in the ongoing drought, it could at least
provide some slight relief from the heat. If anything, increased
cloud cover associated with the tropical system should keep much
of Central Texas closer to the century mark tomorrow with highs
near 100-103 degrees. For the rest of North and Central Texas,
it'll be another rain-free day with high temperatures near 100-106
degrees.
A Red Flag Warning remains in effect this afternoon and evening.
A reissuance is possible tomorrow for a smaller portion of the
area captured by the current RFW. Additionally, the Excessive Heat
Warning currently in effect through this evening may need to be
replaced with a Heat Advisory for Tuesday. No changes have been
made to these products yet, however both will need to be
addressed in subsequent forecast updates later today.
Barnes
&&
.LONG TERM... /NEW/
/Wednesday Onward/
A 600dam ridge will remain in full control of Central CONUS
weather through the middle and latter portion of the week.
Excessive heat will be the result here locally, with widespread
triple-digit highs expected to continue. Extensions of heat
headlines will be necessary through the second half of the week,
with most or perhaps all of the area under returning to an
Excessive Heat Warning. In addition, an elevated to critical fire
threat will persist each day, although moderate wind speeds of
10-15 mph will prevent this threat from reaching even higher
levels. Red Flag Warnings and/or Grass Fire Danger Statements will
be necessary to address this concern on nearly a daily basis.
By the upcoming weekend, a slight breakdown of the upper ridge
will occur, while its center becomes repositioned over the Desert
Southwest. This may open the door for a weak front to intrude into
the Southern Plains as modest mid-level northwesterly flow
ensues. A seabreeze along the Texas coast may also become more
active in the absence of the ridge which may offer low rain
chances to our Central Texas zones over the weekend and early next
week. At this time, PoPs of only 20% or less are warranted, and
most areas will probably remain dry during the course of the next
seven days. Unless cloud cover and/or precipitation coverage is
higher than expected, it appears unlikely that any noteworthy drop
in temperatures will occur through the extended portion of the
forecast, with most areas reaching or exceeding the 100 degree
mark on a daily basis into early next week.
-Stalley
&&
.AVIATION... /Issued 1257 PM CDT Mon Aug 21 2023/
/18Z TAFs/
East winds will increase in speed within the next hour or two and
will continue to vary in direction between 080-110 through the
afternoon. Wind speeds near 10-15 knots are expected with
occasional gusts to 20-25 knots possible. Winds will decrease to
5-8 knots near sunset this evening out of the ESE and will
eventually return out of the SE overnight or early Tuesday
morning. ESE winds between 10-15 knots may return again Tuesday
afternoon. Otherwise, VFR will continue through the period.
Barnes
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 84 104 82 104 84 / 5 0 0 5 0
Waco 79 103 77 103 80 / 10 5 5 5 5
Paris 77 101 77 102 78 / 0 0 0 5 0
Denton 79 105 77 105 79 / 0 0 0 5 0
McKinney 79 102 79 102 80 / 0 0 0 5 0
Dallas 84 105 82 105 85 / 5 0 0 5 0
Terrell 79 104 78 104 80 / 5 0 0 5 0
Corsicana 82 105 80 105 81 / 10 0 0 10 5
Temple 79 103 76 103 79 / 10 10 5 10 5
Mineral Wells 79 105 76 106 78 / 5 5 0 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.
Red Flag Warning until 9 PM CDT this evening for TXZ091-092-
100>103-115>119-121-122-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Aug 21, 1:27 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
227 PM CDT Mon Aug 21 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221345-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
227 PM CDT Mon Aug 21 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Excessive heat and an elevated to critical fire threat continue
across the entire region today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Triple-digit temperatures and high heat index values will prevail
throughout the week. An elevated fire threat will accompany the heat.
There will be a low chance for afternoon thunderstorms across
portions of Central Texas on Tuesday and again over the upcoming
weekend. Lightning and gusty winds will be the primary hazards with
any storm that manages to develop.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Wildfire, Young
- When
- August 21, 2:30 PM CST to August 25, 7:00 PM CST
- Where
- Young forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
The Clearly Fire burned 855 acres in eastern Young County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in South Dakota, August 21 to 24, 20231 death · 24 events
- Hail and Damaging Winds in Arizona, August 21, 2023$110,000 · 1.5 in hail · 5 events
- Excessive Heat in South Dakota, August 21 to 23, 202325 events
- Excessive Heat and Heat in Alabama, August 21 to 26, 202319 events
- Excessive Heat in Iowa, August 21 to 24, 202311 events
- Damaging Wind and High Wind in Idaho, August 21 to 22, 202360 kt wind · 8 events
- Excessive Heat in Minnesota, August 21 to 24, 20238 events
- Excessive Heat in Iowa, August 21 to 24, 20238 events
- High Wind in Idaho, August 21, 202366 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, August 21, 2023$3,000 · 3 events
- Excessive Heat in Nebraska, August 21 to 24, 20232 events
- Damaging Winds in Arizona, August 21, 2023$8,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1139139.